Texas, 2025Damaging Wind in Texas, July 24, 2025
July 24, 2025 · NWS MAF · 1 event in 1 county or zone
The setup today was similar to that of July 21st and 22nd. Scattered thunderstorms developed in a weakly forced environment and moved off the higher terrain to the northeast across Southeast New Mexico and the Permian Basin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The setup today was similar to that of July 21st and 22nd. Scattered thunderstorms developed in a weakly forced environment and moved off the higher terrain to the northeast across Southeast New Mexico and the Permian Basin. Dry low-levels allowed for a severe wind gust in the Davis Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 24, 1:45 PM CST, 1 hour 26 minutes earlier. Its key messages:
- Updated at 1238 PM CDT Thu Jul 24 2025
- There is a chance of thunderstorms this afternoon and evening, mainly in the vicinity of the Davis Mountains. Any storms that do develop will be accompanied by frequent lightning, small hail, brief, gusty winds, and locally heavy rainfall.
- Temperatures will increase through Saturday, then decrease a few degrees Sunday through Thursday. Rain chances will remain low (10-30%) and stay confined mainly to the Davis Mountains and higher terrain to the north and west.
Area forecast discussion, Jul 24, 1:45 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CDT Thu Jul 24 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 1238 PM CDT Thu Jul 24 2025
- There is a chance of thunderstorms this afternoon and evening,
mainly in the vicinity of the Davis Mountains. Any storms that
do develop will be accompanied by frequent lightning, small
hail, brief, gusty winds, and locally heavy rainfall.
- Temperatures will increase through Saturday, then decrease a
few degrees Sunday through Thursday. Rain chances will remain
low (10-30%) and stay confined mainly to the Davis Mountains and
higher terrain to the north and west.
&&
.SHORT TERM...
(This afternoon through Friday night)
Issued at 1238 PM CDT Thu Jul 24 2025
Forecast remains on track with isolated to scattered storms expected
to develop over the next couple of hours, particularly over the
Davis Mountains northward into southeast New Mexico. This activity
will push to the east and northeast into this evening before
decaying. Main threat will continue to be localized flash flooding,
but these storms will also contain gusty winds and lightning. Have
kept the broad 10% PoPs inherited from the previous forecast to
denote some uncertainty in just how far east some of this activity
may get. Temperatures settle into the 70s for most with 60s in the
higher terrain. Into Friday, the ridge to the east continues to hold
on and continue to keep rain chances overall low (10-30%) for our
area with the Davis Mountains having the higher end of those
chances. Highs top out in the upper 90s to near 100F for most with
105F+ possible in Big Bend. Near to above normal temperatures
continue for Friday night.
-Stickney
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 1238 PM CDT Thu Jul 24 2025
Saturday, the upper ridge is forecast to be centered over
Georgia/South Carolina, but will nevertheless extend west through
West Texas and Southeast New Mexico and beyond Baja del Sur into the
Pacific. To the south, an inverted trough will be moving west
through south Texas into Mexico. Saturday looks to be the warmest
day of the extended, with highs topping out ~ 3-5 F above normal.
Even so, these warm temperatures will not come anywhere close to
heat product criteria.
Sunday, the aforementioned inverted trough muscles into the lower
Trans Pecos, reducing thicknesses and bringing a respite from the
warm weather, and perhaps the coolest day of the extended as highs
come in right around climatology. Temperatures will slowly increase
Monday through Wednesday, but the lingering effects of the trough
will still be evident, as highs Thursday will round out the extended
only ~ 2-4 F above normal. Unfortunately during the extended, a
recurring LLJ every night will keep mixing in play, and overnight
lows an uncomfortable 4-5 F above normal on average.
Despite the inverted trough, rain chances will remain tepid,
confined mostly to the Davis Mountains and, to a lesser extent, the
higher terrain to the north and west. Best chances look to be
Monday afternoon as the inverted trough pushes through the Presidio
Valley, but even then chances look marginal at best. In addition,
PWATs are forecast to drop to around 0.80" by midweek, or just
under the 10th percentile.
&&
.AVIATION...
(18Z TAFS)
Issued at 1234 PM CDT Thu Jul 24 2025
VFR continues at all terminals. TEMPOs included for all but MAF
where highest confidence of at least TS possible this
afternoon/evening. Radar trends will guide necessity for
amendments. Winds remain light(~10kt or less) outside of any
convection and shift southeasterly overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 74 100 73 98 / 10 10 0 0
Carlsbad 71 97 71 99 / 10 10 0 0
Dryden 74 101 73 97 / 10 10 0 0
Fort Stockton 74 99 73 97 / 20 10 0 0
Guadalupe Pass 68 90 70 91 / 10 10 0 0
Hobbs 68 96 70 96 / 10 10 0 0
Marfa 64 89 63 91 / 10 30 0 10
Midland Intl Airport 75 99 73 97 / 10 10 0 0
Odessa 74 98 73 96 / 10 10 0 0
Wink 72 99 72 99 / 10 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...93
LONG TERM....
AVIATION...93
In the hours before
Special weather statement, Jul 24, 2:52 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
352 PM CDT Thu Jul 24 2025
TXZ045-050-242130-
Andrews TX-Gaines TX-
352 PM CDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ANDREWS AND
SOUTHEASTERN GAINES COUNTIES THROUGH 430 PM CDT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Andrews, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Florey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3238 10233 3234 10272 3264 10272 3270 10234
TIME...MOT...LOC 2052Z 172DEG 7KT 3248 10254
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
94Special weather statement, Jul 24, 3:00 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
300 PM MDT Thu Jul 24 2025
NMZ034-242130-
Southern Lea County NM-
300 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LEA COUNTY THROUGH
330 PM MDT...
At 300 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Eunice Airport, or 15 miles southwest of Eunice,
moving north at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eunice Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3217 10320 3211 10349 3242 10360 3247 10324
TIME...MOT...LOC 2100Z 167DEG 5KT 3231 10337
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
94Thunderstorm Wind, Jeff Davis
- When
- July 24, 3:11 PM CST to 3:12 PM CST
- Where
- Jeff Davis County, 12.83 mi SSE of Levinson
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.940, -104.010
The West Texas Mesonet Station 13 W Toyavale measured a 64 mph wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 24 to 26, 20252 deaths · 1 event
- Rip Current in Virginia, July 24, 20251 death · 2 injured · 1 event
- Excessive Heat and Heat in Oklahoma, July 24 to 28, 2025121 events
- Flash Flood and Flooding in Illinois, July 24, 20251 injured · 70 kt wind · 63 events
- Heat in Texas, July 24 to 26, 20255 injured · 27 events
- Flash Flooding and Hail in Texas, July 24 to 25, 2025$95,000 · 1.5 in hail · 5 events
- Damaging Winds in Michigan, July 24, 2025$26,000 · 52 kt wind · 3 events
- Excessive Heat and Heat in Texas, July 24 to 28, 202522 events
- Flood and Hail in Colorado, July 24, 20251.25 in hail · 14 events
- Excessive Heat in Oklahoma, July 24, 202513 events
- Heat in Texas, July 24 to 25, 202511 events
- Heat in New York, July 24, 20258 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276990.